Alert archive / Kansas / Flash Flood Warnings in 2018

Flash Flood Warning 20, NWS Topeka, KS

September 3, 2018Cloud County, Kansas

NWS Topeka, KS issued this flash flood warning at Sep 3, 2018, 7:05 PM CDT for Cloud County, Kansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2018, 7:05 PM CDT (00:05 UTC)
Expired
Sep 4, 2018, 1:00 AM CDT
In force
6 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Cloud County, KS

The radar

The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 8:11 PM CDTFLASH FLOOD2 E Jamestown, KSBARRICADES BEING PUT UP ON FLOODED HIGHWAY APPROXIMATELY 8 MILES WEST OF CONCORDIA.
Sep 3, 8:15 PM CDTHEAVY RAIN 2.61 Se Concordia, KSRELAYED VIA WIBW-TV.
Sep 3, 9:30 PM CDTHEAVY RAIN 2.121 S Concordia, KSRAINFALL ACCUMULATION THIS EVENING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WGUS53 KTOP 040005
FFWTOP
KSC029-040600-
/O.NEW.KTOP.FF.W.0020.180904T0005Z-180904T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
705 PM CDT MON SEP 3 2018

The National Weather Service in Topeka has issued a

* Flash Flood Warning for...
  Northwestern Cloud County in north central Kansas...

* Until 100 AM CDT.

* At 704 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Around 1 to 2 inches of rain 
  have fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Concordia and Jamestown. 

Additional rainfall amounts of around 1 to 2 inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3965 9793 3965 9756 3964 9756 3939 9771
      3938 9793

$$

Cohen
2 follow-up statements
358 
WGUS73 KTOP 040115
FFSTOP

Flash Flood Statement
National Weather Service Topeka KS
815 PM CDT MON SEP 3 2018

KSC029-040600-
/O.CON.KTOP.FF.W.0020.000000T0000Z-180904T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cloud-
815 PM CDT MON SEP 3 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN CLOUD COUNTY...

At 811 PM CDT, local law enforcement reported roads flooded west of 
Concordia. This is the result of heavy rain that fell across 
portions of Cloud County. Around 1.0 to 2.5 inches of rain have 
fallen, and flash flooding is occurring across portions of Cloud 
County.

Some locations that will experience flooding include...
Concordia and Jamestown. 

Additional light to moderate rainfall is possible in the warned area 
into the early overnight hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3965 9793 3965 9756 3964 9756 3939 9771
      3938 9793

$$

Cohen
756 
WGUS73 KTOP 040437
FFSTOP

Flash Flood Statement
National Weather Service Topeka KS
1137 PM CDT MON SEP 3 2018

KSC029-040600-
/O.CON.KTOP.FF.W.0020.000000T0000Z-180904T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cloud-
1137 PM CDT MON SEP 3 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN CLOUD COUNTY...

At 1135 PM CDT, Doppler radar indicated additional moderate to 
locally heavy rain overspreading the warned area. Earlier rainfall 
amounts of 1 to locally around 3 inches have resulted in flash 
flooding, and the additional rains will have the potential to worsen 
ongoing flooding.

Some locations that will experience flooding include...
Concordia and Jamestown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3965 9793 3965 9756 3964 9756 3939 9771
      3938 9793

$$

Cohen

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:50 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 3, 6:50 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
650 PM CDT Mon Sep 3 2018

...Update to aviation forecast discussion...

.SHORT TERM...(This evening through Tuesday)
Issued at 338 PM CDT Mon Sep 3 2018

Another round of moderate to heavy precipitation is expected over
north central Kansas tonight, moving eastward on Tuesday.

Early afternoon satellite imagery depicted a broad upper-
tropospheric ridge anchored over the southeastern U.S. with a
corresponding southern stream trough stalled over the Great Basin.
Multiple weak perturbations were noted on water vapor imagery
working through the flow around the periphery of the trough, one
over the Front Range and another just beginning to eject north-
northeastward from the base of the trough in New Mexico. SSW to
SSE flow throughout the column between the ridge and trough was
pumping a deep, moist plume of Gulf moisture into the region,
pushing PWATs to 2+ inches and warm cloud depths to 4+ km. A
surface boundary/outflow was noted on radar extending from
Dickinson to Brown counties with isentropic upglide over the cold
pool generating weak convective cells that were at first struggling
to maintain themselves against a subtle H800 warm nose. These
showers and storms have expanded in coverage this afternoon as
the cap eroded, though with marginal forcing/deep shear and
multiple hodograph inflection points, little in the way of
organized convection is anticipated. This boundary is expected to
slowly migrate northward as its southern extent is eroded by the
continued WAA.

The focus remains on the heavy rain potential for tonight and
into Tuesday morning. The early convection this afternoon will
produce more localized heavy rainfall as it lifts northward
through the region. With storm motions of 20-25 kts off the
initiating boundary, any chance of heavy rainfall will hinge on
whether multiple storms can train over the same locations.
However, the best chance for heavy rainfall comes later tonight as
a meridional band of H850 moisture convergence and upper-level
kinematic forcing increases over north-central Kansas. Most HREF
and deterministic models are showing the heaviest rain after 06Z,
but did keep a small band of half inch QPF prior to 06Z in case
convection initiates sooner. Would not be surprised to see a
widespread 1-2 inches of rain with localized higher amounts before
sunrise. This band of precipitation slowly slides eastward as the
day unfolds on Tuesday, gradually weakening as forcing wanes.

The going Flash Flood Watch was extended through the rest of the
day on Tuesday as the aforementioned band of rainfall moves
through the region. While the bulk of the heavy rain is expected
to fall along and west of a line from Concordia to Salina, did
keep a broad east buffer to the watch in case convection does
overspread any of the areas that saw 3-9 inches of rain last
night. Any additional rainfall in these areas would be converted
into runoff and quickly escalate any flooding concerns.

.LONG TERM...(Tuesday night through Monday)
Issued at 338 PM CDT Mon Sep 3 2018

A persistent wet and active pattern continues through the end of
the week with a more progressive weather pattern settling in by
the weekend.

Upper level troughing in the west will remain through Thursday
before lifting northeastward on Friday. A broad fetch of moist air
will continue to flow northward over the central U.S. during this
time. Due to the minimal changes in the thermodynamic
environment, any round of precipitation will have the potential to
produce heavy rainfall. The timing of forcing mechanisms--both
mesoscale and synoptic scale--for any round of rainfall are harder
to resolve. A decaying trough settles southeastward during the
day on Wednesday, providing a focal point for showers and storms.
In addition, the remnants of tropical storm Gordon work into the
Ark-La-Miss region Thursday into Friday. While the initial
assessment of the event does not show too much support for a
predecessor rainfall event, we will nonetheless need to watch this
influx of tropical moisture. An airmass regime change will
finally take place over the weekend as a transient Canadian high
pressure builds southward.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 648 PM CDT Mon Sep 3 2018

Showers and isolated thunderstorms will continue spreading northward
across north-central and parts of northeast KS this evening,
eventually expanding eastward across other parts of north and east
KS through the overnight hours into Tuesday. MVFR ceilings and
visibilities will accompany the heaviest precipitation, with the
greatest potential for these impacts occurring around MHK after 06Z.
Around TOP/FOE, this activity will be more scattered, and confidence
in prevailing MVFR conditions is somewhat less. Otherwise, VFR
conditions are expected, with south to south-southeast winds
expected. Wind gusts around 15-22 kt are expected on Tuesday.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday evening for KSZ008>011-020>023-
034>036.

&&

SHORT TERM...Skow
LONG TERM...Skow
AVIATION...Cohen
Hazardous weather outlook, Sep 3, 4:23 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
423 PM CDT Mon Sep 3 2018

KSZ008>012-020>024-026-034>040-054>056-058-059-042130-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
423 PM CDT Mon Sep 3 2018

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Tonight.

Thunderstorms are possible across the entire area tonight.
Locally heavy rainfall could occur, with the greatest chances in
north central Kansas. With ground conditions saturated from recent
excessive rainfall events, flash flooding is possible. A Flash
Flood Watch is in effect for north central and portions of
northeast Kansas tonight.

Minor river flooding will develop or continue on several rivers
and creeks in north central and northeast Kansas tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The potential for additional moderate to heavy rainfall exists
Tuesday. The Flash Flood Watch continues for the aforementioned
areas through Tuesday afternoon. Showers and thunderstorms
continue to be possible through the late portions of the week and
localized flash flooding could again occur.

Minor river flooding of a few rivers and creeks in north central
and northeast Kansas will persist into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, Sep 3, 1:31 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
131 PM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     BLUE RAPIDS             39.69N 96.66W
09/02/2018  E60 MPH          MARSHALL           KS   STORM CHASER

            TREE BRANCHES DOWN.

0705 PM     HEAVY RAIN       3 WSW BENNINGTON        39.02N 97.65W
09/02/2018  M3.20 INCH       OTTAWA             KS   PUBLIC

0625 PM     TSTM WND GST     TESCOTT                 39.00N 97.88W
09/02/2018  E60 MPH          OTTAWA             KS   PUBLIC

0625 PM     TSTM WND GST     4 SSE GREENLEAF         39.67N 96.94W
09/02/2018  E60 MPH          WASHINGTON         KS   TRAINED SPOTTER

0853 AM     HEAVY RAIN       6 N MANHATTAN           39.27N 96.58W
09/03/2018  M9.31 INCH       POTTAWATOMIE       KS   PUBLIC

0820 AM     HEAVY RAIN       5 NNW MANHATTAN         39.25N 96.60W
09/03/2018  M8.90 INCH       RILEY              KS   OTHER FEDERAL

            OVERNIGHT RAINFALL TOTAL. MEASURED AT CORP
            OF ENGINEERS OFFICE.

0931 AM     HEAVY RAIN       1 N MARYSVILLE          39.85N 96.65W
09/03/2018  M6.77 INCH       MARSHALL           KS   TRAINED SPOTTER

1121 PM     HEAVY RAIN       1 N MARYSVILLE          39.85N 96.65W
09/02/2018  E5.66 INCH       MARSHALL           KS   TRAINED SPOTTER

            STORM TOTAL SINCE 6:30 PM CDT.

0830 AM     HEAVY RAIN       MARYSVILLE              39.85N 96.64W
09/03/2018  E5.50 INCH       MARSHALL           KS   TRAINED SPOTTER

0730 AM     HEAVY RAIN       2 N MANHATTAN           39.21N 96.57W
09/03/2018  M5.50 INCH       RILEY              KS   PUBLIC

            DELAYED REPORT.

0942 AM     HEAVY RAIN       BLUE RAPIDS             39.68N 96.66W
09/03/2018  M5.00 INCH       MARSHALL           KS   TRAINED SPOTTER

0730 AM     HEAVY RAIN       HANOVER                 39.89N 96.88W
09/03/2018  M4.85 INCH       WASHINGTON         KS   TRAINED SPOTTER

1255 PM     HEAVY RAIN       5 SE ADA                39.11N 97.82W
09/03/2018  M4.60 INCH       OTTAWA             KS   PUBLIC

            OTTAWA COUNTY LANDFILL MEASURED RAIN TOTAL.

1128 PM     HEAVY RAIN       TESCOTT                 39.01N 97.88W
09/02/2018  E4.50 INCH       OTTAWA             KS   PUBLIC

            SOCIAL MEDIA PHOTO. STORM TOTAL.

1031 PM     HEAVY RAIN       1 NE MARYSVILLE         39.85N 96.63W
09/02/2018  M4.21 INCH       MARSHALL           KS   AWOS

            RAINFALL TODAY AS OF 10:15 PM.

0707 AM     HEAVY RAIN       4 WSW WOODLAWN          39.77N 95.94W
09/03/2018  M4.13 INCH       NEMAHA             KS   TRAINED SPOTTER

0705 PM     HEAVY RAIN       5 NE CULVER             39.02N 97.70W
09/02/2018  M4.00 INCH       OTTAWA             KS   PUBLIC

0711 PM     HEAVY RAIN       TESCOTT                 39.01N 97.88W
09/02/2018  E4.00 INCH       OTTAWA             KS   TRAINED SPOTTER

            STRONG WINDS WITH THE HEAVY RAIN.

0730 AM     HEAVY RAIN       HANOVER                 39.89N 96.87W
09/03/2018  M3.90 INCH       WASHINGTON         KS   TRAINED SPOTTER

1000 AM     HEAVY RAIN       1 SW MANHATTAN          39.18N 96.58W
09/03/2018  M3.75 INCH       RILEY              KS   TRAINED SPOTTER

            OVERNIGHT RAINFALL.

0920 AM     HEAVY RAIN       4 WNW RANDOLPH          39.45N 96.83W
09/03/2018  M3.68 INCH       RILEY              KS   TRAINED SPOTTER

            OVERNIGHT RAINFALL. NEARBY NEIGHBORS
            REPORTED 5-6+ INCHES OF RAINFALL.

1036 PM     HEAVY RAIN       TESCOTT                 39.00N 97.88W
09/02/2018  E3.51 INCH       OTTAWA             KS   MESONET

            STORM TOTAL AS OF 930 PM. RAIN GAUGE IS
            COLLOCATED WITH RIVER GAUGE.

0809 AM     HEAVY RAIN       5 NE WOODBINE           38.86N 96.90W
09/03/2018  M3.50 INCH       DICKINSON          KS   PUBLIC

0514 PM     TSTM WND GST     4 W BENNINGTON          39.02N 97.67W
09/02/2018  E70 MPH          OTTAWA             KS   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WIND GUSTS, VERY
            HEAVY RAINFALL.

0556 AM     HEAVY RAIN       CORNING                 39.66N 96.03W
09/03/2018  M2.75 INCH       NEMAHA             KS   TRAINED SPOTTER

            DELAYED REPORT.

0612 AM     HEAVY RAIN       CORNING                 39.66N 96.03W
09/03/2018  E2.75 INCH       NEMAHA             KS   TRAINED SPOTTER

0841 AM     HEAVY RAIN       4 ENE ADA               39.17N 97.82W
09/03/2018  M2.45 INCH       OTTAWA             KS   TRAINED SPOTTER

0730 AM     HEAVY RAIN       6 E HOLLENBURG          39.98N 96.88W
09/03/2018  M2.40 INCH       WASHINGTON         KS   TRAINED SPOTTER

            DELAYED REPORT.

0743 PM     HEAVY RAIN       HANOVER                 39.89N 96.88W
09/02/2018  M2.25 INCH       WASHINGTON         KS   TRAINED SPOTTER

            FELL IN ABOUT 1.5 HOURS.

1041 PM     HEAVY RAIN       2 S WASHINGTON          39.79N 97.05W
09/02/2018  M2.13 INCH       WASHINGTON         KS   MESONET

            STORM TOTAL AS OF 1034 PM.

1131 PM     HEAVY RAIN       WASHINGTON              39.81N 97.05W
09/02/2018  E2.00 INCH       WASHINGTON         KS   PUBLIC

            SOCIAL MEDIA POST FOR STORM TOTAL.

0700 AM     HEAVY RAIN       ENTERPRISE              38.91N 97.12W
09/03/2018  M1.62 INCH       DICKINSON          KS   PUBLIC

0825 AM     HEAVY RAIN       6 N WELLS               39.22N 97.55W
09/03/2018  M1.55 INCH       OTTAWA             KS   TRAINED SPOTTER

1050 AM     HEAVY RAIN       CORNING                 39.66N 96.03W
09/03/2018  M1.39 INCH       NEMAHA             KS   TRAINED SPOTTER

            24 HOUR RAIN TOTAL.

0457 AM     FLASH FLOOD      KEATS                   39.22N 96.71W
09/03/2018                   RILEY              KS   EMERGENCY MNGR

            EVACUATIONS ARE UNDERWAY IN KEATS WITH
            WILDCAT CREEK OVERFLOWING ITS BANKS. ALSO
            EVACUATING RESIDENTS ALONG WILDCAT CREEK
            INTO MANHATTAN.

0415 AM     FLASH FLOOD      KEATS                   39.22N 96.71W
09/03/2018                   RILEY              KS   PUBLIC

            SOCIAL MEDIA IS REPORTING WATER IS COMING
            OUT ITS BANKS AND OVERFLOWING NEARBY ROAD
            JUST SOUTH OF KEATS ALONG THE WILDCAT CREEK.

0945 PM     FLASH FLOOD      3 N CULVER              39.02N 97.76W
09/02/2018                   OTTAWA             KS   LAW ENFORCEMENT

            WATER OVER ROADWAY AT INTERSECTION OF K-18
            AND 90TH ROAD.

0945 PM     FLASH FLOOD      4 E ADA                 39.15N 97.82W
09/02/2018                   OTTAWA             KS   LAW ENFORCEMENT

            WATER OVER ROADWAY AT INTERSECTION OF
            MULBERRY ROAD AND 60TH ROAD.

0755 PM     FLASH FLOOD      MARYSVILLE              39.84N 96.65W
09/02/2018                   MARSHALL           KS   PUBLIC

            WATER FLOWING OVER ROADS IN MARYSVILLE.

0637 PM     TSTM WND DMG     TESCOTT                 39.01N 97.88W
09/02/2018                   OTTAWA             KS   TRAINED SPOTTER

            2-3 INCH DIAMETER TREE LIMBS DOWN.

0405 AM     FLASH FLOOD      4 N MANHATTAN           39.24N 96.56W
09/03/2018                   POTTAWATOMIE       KS   911 CALL CENTER

            HIGH WATER HAS CAUSED A MUDSLIDE THAT IS
            COVERING THE ROAD, MAKING IT IMPASSABLE ON
            BLUE RIVER ROAD. OTHER NEARBY ROADS (TUTTLE
            TERRACE AND TUTTLE CREEK ROAD) HAVE WATER
            FLOWING OVER THE ROADS.

1010 PM     FLASH FLOOD      4 S MARYSVILLE          39.79N 96.65W
09/02/2018                   MARSHALL           KS   EMERGENCY MNGR

            HIGHWAY 77 NEAR OSAGE ROAD IS CLOSED DUE TO
            HIGH WATER. ESTIMATED 10-12 INCHES RUNNING
            ACROSS THE ROAD. A WATER RESCUE OCCURRED ON
            HIGHWAY 77.

0513 AM     FLASH FLOOD      KEATS                   39.22N 96.71W
09/03/2018                   RILEY              KS   PUBLIC

            FAMILY NEEDED ASSISTANCE EVACUATING FROM
            HOME DUE TO FLOODED WATER.

0521 AM     FLASH FLOOD      1 NNW MANHATTAN         39.20N 96.58W
09/03/2018                   RILEY              KS   911 CALL CENTER

            MULTIPLE ROADS IMPASSABLE DUE TO HIGH WATER
            OVERFLOWING THE ROAD (MANHATTAN DRIVE,
            DENNISON, AND CAMPBELL STREETS).

1204 AM     FLASH FLOOD      3 S MARYSVILLE          39.79N 96.66W
09/03/2018                   MARSHALL           KS   911 CALL CENTER

            BRIDGE WAS WASHED OUT NEAR THE INTERSECTION
            OF E RIVER ROAD AND OSAGE ROAD.

0920 PM     FLASH FLOOD      4 NNW MARYSVILLE        39.90N 96.67W
09/02/2018                   MARSHALL           KS   EMERGENCY MNGR

            HIGHWAY 77 NORTH HAD UP TO A FOOT OF WATER
            CROSSING THE ROAD. WATER IS CURRENTLY
            RECEDING. THERE ARE REPORTS OF MULTIPLE
            STREETS FLOODED IN MARYSVILLE.

0955 AM     FLASH FLOOD      1 SW MANHATTAN          39.17N 96.59W
09/03/2018                   RILEY              KS   LAW ENFORCEMENT

            ROAD CLOSURE ON FORT RILEY BOULEVARD FROM
            WESTWOOD TO RICHARDS DUE TO WATER OVER THE
            BRIDGE.

&&
Local storm report, Sep 3, 2:17 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
217 PM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HEAVY RAIN       4 SE MARYSVILLE         39.80N 96.59W
09/03/2018  M9.50 INCH       MARSHALL           KS   TRAINED SPOTTER

            RAINFALL TOTAL.

&&

ACH
Special weather statement, Sep 3, 4:32 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Topeka KS
432 PM CDT MON SEP 3 2018

KSZ009-010-021>023-032230-
Clay-Pottawatomie-Riley-Washington-Marshall-
432 PM CDT MON SEP 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY...NORTHWESTERN
POTTAWATOMIE...SOUTHERN WASHINGTON...NORTHEASTERN CLAY AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 530 PM CDT...

At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Blaine to 8 miles
northeast of Green to near Clay Center. Movement was north at 25 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Clay Center, Marysville, Washington, Blue Rapids, Waterville,
Clifton, Linn, Greenleaf, Morganville, Randolph, Barnes, Green and
Palmer.

LAT...LON 3948 9651 3937 9692 3926 9714 3965 9731
      3987 9695 3989 9646
TIME...MOT...LOC 2132Z 177DEG 23KT 3955 9653 3954 9691 3934 9714

Cohen
Special weather statement, Sep 3, 5:09 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Topeka KS
509 PM CDT MON SEP 3 2018

KSZ008>010-020-021-032300-
Republic-Clay-Cloud-Washington-Marshall-
509 PM CDT MON SEP 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC...WASHINGTON...
NORTHWESTERN CLAY...EASTERN CLOUD AND NORTHWESTERN MARSHALL COUNTIES
UNTIL 600 PM CDT...

At 509 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Beattie to 3 miles northwest of
Greenleaf to 4 miles south of Aurora. Movement was north at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Concordia, Marysville, Belleville, Washington, Clyde, Hanover,
Clifton, Linn, Greenleaf, Beattie, Cuba, Morrowville, Palmer, Haddam,
Munden, Narka, Mahaska, Agenda, Oketo and Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4000 9640 3985 9640 3969 9701 3931 9767
      3990 9778 4000 9757
TIME...MOT...LOC 2209Z 176DEG 26KT 3989 9652 3976 9702 3939 9756

Cohen
Special weather statement, Sep 3, 6:14 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Topeka KS
614 PM CDT MON SEP 3 2018

KSZ008-020-040015-
Republic-Cloud-
614 PM CDT MON SEP 3 2018

...SPECIAL WEATHER STATEMENT...

At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Agenda to 5 miles north of Concordia to 6
miles southeast of Scottsville. Other areas of showers and
thunderstorms are moving across the region. Movement was north at 15
mph.

Winds gusts of 30 to potentially 40 mph and very heavy rain will be
possible with these storms.

Locations impacted include...
Concordia, Belleville, Clyde, Miltonvale, Glasco, Scandia, Jamestown,
Courtland, Cuba, Norway, Republic, Munden, Narka, Agenda and Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4000 9737 3931 9737 3931 9793 4000 9793
TIME...MOT...LOC 2311Z 188DEG 15KT 3968 9740 3964 9769 3947 9788

Cohen

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:27 PM CDTAreal Flood AdvisoryTOPRepublic, Washington3 hr
Sep 3, 10:28 PM CDTAreal Flood AdvisoryTOPMarshall, Washington3 hr
Sep 4, 12:45 AM CDTAreal Flood WarningTOPCloud12 hr
Sep 4, 12:57 AM CDTRiver Flood WarningTOPWashington23 hr
Sep 4, 9:59 AM CDTRiver Flood WarningTOPMarshall3 days

Nearby

Flash Flood Warnings in Kansas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.